Cidoncha Muñoz I1, Ibáñez Zurriaga A2, Alañón Plaza E2, Pérez Abánades M2, Ramírez Herráiz E2, Morell Baladrón A3
1 Residente 2º año en Farmacia Hospitalaria
2 Especialistas en Farmacia Hospitalaria. Facultativos Especialistas de Área
3 Especialista en Farmacia Hospitalaria. Jefe de Servicio
Servicio de Farmacia. Hospital Universitario de La Princesa. Madrid (España)
Rev. OFIL 2017, 27;1:19-22
Fecha de recepción: 21/03/2016 – Fecha de aceptación: 21/04/2016
Isabel Cidoncha Muñoz
Diego de León, 62
Correo electrónico: firstname.lastname@example.org
Background: In December 2014, the Spanish Agency of Medicines and Medical Devices issued an information note in which expounded that mycophenolate mofetil (MMF) in combination with other immunosuppressant could cause hypogammaglobulinemia and bronchiectasis.
Objectives: To analyze the evolution of the immunoglobulin’s serum levels and appearance of respiratory infection episodes and bronchiectasis in patients treated with MMF under conditions other than those authorized in technical data sheet.
Material and methods: Retrospective observational study of patients who initiated treatment with MMF under conditions other than those authorized in technical data sheet (off-label) since January 2010 to January 2015. In each patient demographic data (age and sex), clinical and biological variables, as well as therapy and toxicity were recorded.
Results: A total of 39 patients were included, all of them in concomitant treatment with MMF and another inmunosuppresant. 20 (51%) patients were suffering from hypogammaglobulinemia, with a median time of appearance of 7 (IQR 3,3-8,8) months. In the group of patients were suffering from hypogammaglobulinemia, 14 (70%) taking a daily dose ≥2000 mg. The dose were reduced in 12 (60%) patients and, of them, 7 (58%) had analytical improvement. 10 (50%) patients with hypogammaglobulinemia suffered an episode of acute respiratory tract infection and, in 4 (40%) of them it had become bronchiectasis. All of them were on antibiotics treatment.
Conclusions: The hypogammaglobulinemia appears in a high percentage of patients (51%) and is directly related with the dose. The patients were suffering from hypogammaglobulinemia developed a high rate of infections, that envolved in bronchiectasis. The monitoring might avoid these adverse effects.
Key Words: Hypogammaglobulinemia, bronchiectasis, inmunosuppression, mycophenolate mofetil.
Download PDF: Hipogammaglobulinemia y bronquiectasias en pacientes tratados con micofenolato de mofetilo. A propósito de una alerta